Alert archive / Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Sep 28, 2021, 8:21 PM EDT for Accomack County, Northampton County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2021, 8:21 PM EDT (00:21 UTC)
- Expired
- Sep 28, 2021, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
- Hail
- 0.25 in
- Wind
- 45
Counties Accomack County, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 108 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1162 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1324 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
779
WWUS81 KAKQ 290021
SPSAKQ
Special Weather Statement
National Weather Service Wakefield VA
821 PM EDT Tue Sep 28 2021
VAZ099-100-290100-
Accomack VA-Northampton VA-
821 PM EDT Tue Sep 28 2021
...Strong thunderstorms will impact portions of southern Accomack and
Northampton Counties through 900 PM EDT...
At 821 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Fair Port to 9 miles east
of Gwynn to near Bavon. Movement was east at 35 mph.
HAZARD...Wind gusts of 40 to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Exmore, Cape Charles, Onancock, Parksley, Onley, Nassawadox,
Cheriton, Bay View, Willis Wharf, Accomac, Melfa, Eastville,
Wachapreague, Painter, Keller, Harborton, Franktown, Quinby,
Plantation and Birdsnest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3742 7563 3732 7569 3727 7575 3719 7576
3714 7581 3726 7607 3734 7606 3736 7618
3734 7623 3735 7623 3739 7620 3738 7620
3735 7605 3760 7597 3776 7587 3777 7594
3775 7598 3777 7601 3779 7550
TIME...MOT...LOC 0021Z 290DEG 30KT 3774 7617 3752 7611 3739 7622
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
$$
EIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Sep 28, 4:02 PM EDT, 4 hours 19 minutes earlier.
Area forecast discussion, Sep 28, 4:02 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
402 PM EDT Tue Sep 28 2021
.SYNOPSIS...
A cold front will cross the local area this evening into early
Wednesday morning. High pressure will build down into and over
the region for Wednesday into the upcoming weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 355 PM EDT Tuesday...
Late this aftn, a weak sfc trough was pushing through the
forecast area, with a cold front approaching from the N. The
latest radar showed sctd showers and an isolated tstm associated
with the sfc trough over the nrn half of the region. Otherwise,
it was partly to mostly sunny and warm over the area with temps
ranging from the upper 70s to mid 80s.
More sctd showers and a few tstms will re-develop in advance of
the front, and drop SSE across mostly ern/NE counties from early
this evening until a few hours after midnight. A few storms
could produce gusty winds or isolated damaging wind gusts. The
front will drop through the region late this evening into early
Wed morning, shifting WSW winds to the NW then N. Winds will
become gusty at the coast after midnight into Wed morning.
Otherwise, mostly clear to partly cloudy tonight with lows in
the upper 50s to mid 60s.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
As of 355 PM EDT Tuesday...
High pressure will build down into and over the region for Wed
through Fri. Dry/pleasant wx will prevail, with highs ranging
through the 70s Wed and Thu, and in the lower to mid 70s Fri.
Lows will range from the upper 40s to upper 50s Wed night and
Thu night.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 355 PM EDT Tuesday...
Continuing to run with the 12Z/28 ECMWF solution for the
extended period. High pressure will maintain dry wx for Fri
night into at least Sun morning, as it will be over the area
then slides off the coast. Frontal boundaries approaching from
the west and north Sun night through Tue, will provide chances
for showers and possibly a tstm.
Lows will range from the upper 40s to the upper 50s Fri night,
in the mid 50s to lower 60s Sat night, in the upper 50s to mid
60s Sun night and Mon night. Highs will range through the 70s
to around 80 through the period.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
As of 215 PM EDT Tuesday...
A cold front approaches from the NW late this aftn, then
crosses the forecast area with possible isolated to sctd
convection through this evening. VFR conditions are expected,
except for flight restrictions (mainly VSBY) and gusty winds
with any stronger showers/tstms (mainly from 21Z/28-04Z/29).
WSW winds 5-15 kt in advance of the front, then winds become
NW then N after midnight into Wed morning. VFR conditions
expected Wed through Fri, as high pressure builds down into and
over the Mid Atlc region.
&&
.MARINE...
As of 320 PM EDT Tuesday...
Latest analysis reveals ~1016 mb sfc high pressure offshore of the
southeast coast, extending SW across the eastern Gulf coast. To the
north-northwest, Sfc cold front is dropping across eastern New
England, extending SW to the central Appalachians at 19z. W-SW
winds ~10 kt are common across the waters this afternoon, with a
few gusts to around 15 kt, mainly over elevated terminals in
the northern and middle Bay. Seas generally 2 to 3 feet over
local waters with some 3-4 foot seas still lingering over
offshore waters north of Parramore Island. Waves in the Bay are
generally 1-2 feet.
Previously-referenced cold front drops across the waters late
tonight into early Wednesday morning. A few SMWs possible this
evening through ~ midnight with isolated-scattered convection
along the front. Therafter, a post-frontal surge of 15-20 kt is
expected after midnight into early Wed morning. Have hoisted
SCA over the Ches Bay and lower James River with this package,
in effect from late tonight through noon Wed. Winds then
gradually diminish below SCA criteria from late Wed morning
into the afternoon. Winds should linger ~15 kt for much of the
afternoon with steady surge of cooler, drier air dropping south
across still aoa low to mid 70s local waters. High pressure
builds across the region from the NW tomorrow night through late
week, yielding more benign boating conditions for the late week
period. Rip Risk will be moderate all beaches tomorrow and over
northern beaches for Thursday.
Looking ahead, winds will remain sub-SCA with high pressure
lingering over the region into the weekend. However, some
longer period swell from distant Hurricane Sam well out in the
Atlantic looks to arrive, impacting local waters by later in the
upcoming weekend. A round of SCAs, mainly for hazardous seas,
are possible over the Atlantic coastal waters Sat-Sun. Another
period of increased rip current risk will also be possible this
weekend due to the arriving longer period swell.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 10 PM this evening to noon EDT
Wednesday for ANZ630>632-634-638.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...ALB/TMG
LONG TERM...TMG
AVIATION...TMG
MARINE...MAMHazardous weather outlook, Sep 28, 5:07 PM EDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 507 PM EDT Tue Sep 28 2021 MDZ021>024-VAZ048-061-062-064-068-069-075>078-082>086-090-509>525- 292115- Dorchester-Wicomico-Somerset-Inland Worcester-Fluvanna-Cumberland- Goochland-Caroline-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Charles City-New Kent-Gloucester-Middlesex- Mathews-James City-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 507 PM EDT Tue Sep 28 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...Tonight. There is a marginal risk for severe thunderstorms through this evening. The main threats will be strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-100-292115- Maryland Beaches-Accomack-Northampton- 507 PM EDT Tue Sep 28 2021 ...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-VAZ060-065>067-079>081-087>089-092-093-095>097- 292115- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Prince Edward-Mecklenburg-Lunenburg- Nottoway-Brunswick-Dinwiddie-Prince George-Greensville-Sussex-Surry- Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- 507 PM EDT Tue Sep 28 2021 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-VAZ098-292115- Eastern Currituck-Virginia Beach- 507 PM EDT Tue Sep 28 2021 ...MODERATE RIP CURRENT RISK IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 28, 6:29 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
629 PM EDT Tue Sep 28 2021
VAZ048-509-282300-
Fluvanna VA-Western Louisa VA-
629 PM EDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of west central Louisa
and northeastern Fluvanna Counties through 700 PM EDT...
At 629 PM EDT, Doppler radar was tracking a strong thunderstorm near
Charlottesville, moving southeast at 25 mph.
HAZARD...Wind gusts of 40 to 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palmyra, Lake Monticello, Troy, Nahor, Bybee, Zion Crossroads,
Cunningham, Union Mills and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3804 7828 3806 7825 3797 7809 3779 7829
3791 7839
TIME...MOT...LOC 2229Z 316DEG 22KT 3803 7837
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
EISpecial weather statement, Sep 28, 6:54 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
654 PM EDT Tue Sep 28 2021
VAZ064-282330-
Caroline VA-
654 PM EDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of west central
Caroline County through 730 PM EDT...
At 653 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Spotsylvania, or 14 miles northeast of Mineral,
moving southeast at 25 mph.
HAZARD...Wind gusts of 40 to 45 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ladysmith, Chilesburg, Golansville, Nancy Wrights Corner, Cedar Fork,
Ruther Glen and Cedon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3804 7736 3790 7749 3790 7751 3792 7753
3792 7756 3793 7755 3796 7757 3795 7758
3795 7761 3797 7762 3796 7763 3798 7764
3799 7764 3811 7751
TIME...MOT...LOC 2253Z 304DEG 22KT 3809 7767
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
MillerSpecial weather statement, Sep 28, 7:02 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Wakefield VA
702 PM EDT Tue Sep 28 2021
VAZ048-509-282330-
Fluvanna VA-Western Louisa VA-
702 PM EDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of eastern Fluvanna
County through 730 PM EDT...
At 702 PM EDT, Doppler radar was tracking a strong thunderstorm over
Troy, or near Palmyra, moving southeast at 25 mph.
HAZARD...Wind gusts of 40 to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palmyra, Lake Monticello, Columbia, Ferncliff, Kents Store, Troy,
Dixie, Nahor, Stage Junction, Zion Crossroads, Union Mills, Wildwood,
Bybee, Carysbrook, Wilmington and Cunningham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3802 7823 3791 7805 3777 7815 3775 7816
3775 7818 3773 7820 3791 7836
TIME...MOT...LOC 2302Z 316DEG 22KT 3792 7823
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
EISpecial weather statement, Sep 28, 7:26 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Wakefield VA
726 PM EDT Tue Sep 28 2021
VAZ048-062-290015-
Goochland VA-Fluvanna VA-
726 PM EDT Tue Sep 28 2021
...Strong thunderstorms will impact portions of western Goochland and
Fluvanna Counties through 815 PM EDT...
At 725 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from near Charlottesville to near Kents
Store. Movement was east southeast at 20 mph.
HAZARD...Wind gusts of 40 to 45 mph, half inch hail, and very heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Ponding of water on roadways is likely.
Locations impacted include...
Hadensville, Palmyra, Fork Union, Lake Monticello, Columbia, Fife,
Kents Store, Troy, Scottsville, Rock Castle, Three Square, Shores,
Central Plains, Bremo Bluff, Cohasset, West View, Tabscott, Othma,
Hardware and Wilmington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3800 7831 3781 7793 3769 7793 3767 7796
3764 7794 3763 7795 3762 7799 3767 7810
3771 7809 3775 7816 3773 7821 3770 7823
3769 7825 3773 7837 3774 7842 3776 7847
3780 7849
TIME...MOT...LOC 2325Z 307DEG 18KT 3801 7849 3787 7818
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...45 MPH
EISpecial weather statement, Sep 28, 7:46 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Wakefield VA
746 PM EDT Tue Sep 28 2021
VAZ078-085-086-290015-
Mathews VA-Middlesex VA-Lancaster VA-
746 PM EDT Tue Sep 28 2021
...A strong thunderstorm will impact portions of southeastern
Middlesex, northeastern Mathews and southeastern Lancaster Counties
through 815 PM EDT...
At 746 PM EDT, Doppler radar was tracking a strong thunderstorm near
White Stone, or near Urbanna, moving east at 40 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Kilmarnock, Deltaville, White Stone, Hartfield, Gwynn, Weems,
Mollusk, Senora, Slabtown, Wilton, Harmony Village, Bertrand,
Grafton, Amburg, Wake, Millenbeck, Foxwells, Hardyville, Christ
Church and Greys Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3746 7624 3751 7636 3752 7636 3753 7640
3760 7658 3773 7654 3772 7638 3771 7635
3769 7633 3769 7631 3770 7632 3769 7630
3771 7630 3771 7626 3766 7627 3762 7624
3760 7624 3758 7626 3751 7623
TIME...MOT...LOC 2346Z 290DEG 37KT 3766 7648
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
EISpecial weather statement, Sep 28, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
821 PM EDT Tue Sep 28 2021
VAZ099-100-290100-
Accomack VA-Northampton VA-
821 PM EDT Tue Sep 28 2021
...Strong thunderstorms will impact portions of southern Accomack and
Northampton Counties through 900 PM EDT...
At 821 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Fair Port to 9 miles east
of Gwynn to near Bavon. Movement was east at 35 mph.
HAZARD...Wind gusts of 40 to 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Exmore, Cape Charles, Onancock, Parksley, Onley, Nassawadox,
Cheriton, Bay View, Willis Wharf, Accomac, Melfa, Eastville,
Wachapreague, Painter, Keller, Harborton, Franktown, Quinby,
Plantation and Birdsnest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3742 7563 3732 7569 3727 7575 3719 7576
3714 7581 3726 7607 3734 7606 3736 7618
3734 7623 3735 7623 3739 7620 3738 7620
3735 7605 3760 7597 3776 7587 3777 7594
3775 7598 3777 7601 3779 7550
TIME...MOT...LOC 0021Z 290DEG 30KT 3774 7617 3752 7611 3739 7622
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
EIThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 8:13 PM EDT | Special Marine Warning | AKQ | 17 min | |
| Sep 28, 8:27 PM EDT | Special Marine Warning | AKQ | 48 min | |
| Sep 28, 8:42 PM EDT | Special Marine Warning | AKQ | 63 min | |
| Sep 28, 9:32 PM EDT | Special Marine Warning | AKQ | 58 min | |
| Sep 28, 11:21 PM EDT | Special Weather Statement | AKQ | Accomack | 39 min |
| Sep 29, 12:08 AM EDT | Special Weather Statement | AKQ | Northampton | 52 min |
| Sep 29, 12:57 AM EDT | Special Weather Statement | AKQ | Northampton | 33 min |
Nearby
Special Weather Statements in Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.